Idaho, 2004

Flash Flood in Idaho, July 26, 2004

July 26, 2004 · NWS PIH · 1 event in 1 county or zone

Road near Double diamond Ranch covered with boulders. Ranch lost 100 feet of fencing from flash flood.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Road near Double diamond Ranch covered with boulders. Ranch lost 100 feet of fencing from flash flood.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 26, 2:00 PM MST, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 26, 2:00 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
300 PM MDT MON JUL 26 2004

.DISCUSSION...
VIGOROUS LOW PRESSURE DISTURBANCE SKIRTING EAST ALONG THE SOUTHERN
IDAHO BORDER THIS AFTERNOON. WATER VAPOR IMAGERY SHOWS ACCELERATION
ON SOUTH SIDE OF DISTURBANCE. SATELLITE PRECIPITABLE WATER JUST OVER
ONE INCH. HAIL UP TO THREE QUARTER INCH HAS BEEN REPORTED BY
SPOTTERS IN CASSIA COUNTY FROM THESE STORMS. DISTURBANCE WILL
CONTINUE EAST THROUGH ABOUT 900 PM THIS EVENING THEN STORMS SHOULD
END.

DRY NORTHWEST FLOW ON TUESDAY SHOULD PRECLUDE THUNDERSTORMS ALL BUT
ALONG THE EASTERN HIGHLANDS WITH ALBERTA LOW PRESSURE DISTURBANCE
CONTINUING TO MOVE EAST. JET ON THE UP STREAM SIDE OF THIS FEATURE
NOSES TOWARDS THE CENTRAL MOUNTAINS BRIEFLY TUESDAY EVENING AND MAY
CAUSE WINDS TO PICK UP OVER MOUNTAIN AREAS DURING THE DAY BUT ONLY
10 TO 20 MPH RANGE. JET THEN SLIDES ALONG THE EAST SIDE OF THE
DIVIDE WEDNESDAY AND THURSDAY WITH LITTLE OR NO EFFECT ON THIS AREA.
TEMPERATURES SHOULD CHANGE LITTLE NEXT FEW DAYS UNDER THIS FLOW
PATTERN.

EXTENDED MODELS STILL SHOW POSSIBILITY OF HIGH PRESSURE REDEVELOPING
NEAR FOUR CORNERS BY SUNDAY AND MONDAY BUT ALSO SHOW INDECISION
ABOUT ANY PUSH OF MONSOON MOISTURE NORTHWARDS AT THIS TIME.

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.

&&

RS
Hazardous weather outlook, Jul 26, 4:40 AM MST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
540 AM MDT MON JUL 26 2004

IDZ017>023-031-032-271200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
540 AM MDT MON JUL 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
A FEW THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST IDAHO MAINLY IN
THE MOUNTAINS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD
PRODUCE GUSTY WINDS UP TO 45 MPH...AND HAIL UP TO 1/2 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS.  THIS
INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 26, 1:43 PM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
243 PM MDT MON JUL 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             12 S OAKLEY             42.07N 113.88W
07/26/2004  0.75 INCH        CASSIA             ID   TRAINED SPOTTER

            3/4 INCH HAIL REPORTED BY DOUBLE DIAMOND RANCH, 12 MILES
            SOUTH OF OAKLEY AT 220 PM. RAIN ACCUMULATION OF 0.68 INCH
            FELL WITHIN 10 MINUTES.

&&

GEW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Cassia

When
July 26, 3:08 PM MST to 3:45 PM MST
Where
Cassia County, 12 mi S of Oakley
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
42.284, -113.600 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414510.